Does anyone experience-sensations in feet? 'tightness' and inability to move foot?

Hi everyone,I was wondering if anyone experiences these symptoms in their feet and what they may be because of?

One of my on going symptoms since an unprovoked ankle tendonitis occurred while sleeping in October 2015,has been what I can only describe as 'the feeling of tightening' in my foot, which is very painful.When the tightening is occurring, I am unable to flex my foot forward or back,or wiggle my toes. Since tendonitis occurred (which has now settled) I have hardly been able to point my toes or flex my foot. Both my feet have some degree of pain all the time, and feel all manner of strange sensations I.e 'pain,sore,raw,tingly,fizzy,numb'.I've also noticed red dots,sometimes paler and fading on my calf muscles, and blotchy white patches occur on my shins.The original tendonitis foot is always the worse of the two.

I've been passed around specialists for years, but I now have an appointment at a specialist lupus and vasculitis centre in a few weeks, and after years of illness and unexplained symptoms I really hope to receive some help.

Thank you.

Best wishes.x

9 Replies

  • Hi I get a range of strange sensations in my feet too - maybe not as extreme as yours - stiffness, hot and cold, soreness, etc 

    I have churg strauss syndrome which damaged the nerves in both feet and lower legs. It was so bad I had severe foot drop but over 5 years the nerves have grown back and it has improved a lot. 

    i've tried to exercise my feet as much as I could - especially in water to keep them flexible. I do pilates and go through the motions of pointing and flexing even when my foot won't do it. This has seemed to help and they have become more mobile. I also had reflexology on a montly basis which helps. Not sure if this will help you too but I thought I'd mention it. I struggled to see a good neuro consultant and have had most of my help through a good physio

    best of luck with it - hopefully it may improve over time

  • Hi Katie.Thanks so much for replying.

     I'm glad to hear that things have improved for you with regards to your feet.I'm very new to learning about vasculitis and don't yet know what my symptoms are in relation to,but I hope to get answers soon.It's always good to hear about positive ways of helping to ease things, and I wish you continued success.x

  • Hi Tilly, here in the U.S. near Kansas City, I suddenly developed your symptoms last April 2015. At 68 I was still very avtive on our horse farm,working outside all day inspite of severe crippling rheumatoid arthritis which had destroyed all my joints, esp. my knees. But within 1 week last April, I got the numbness in my legs, feet,arms, hands-- it felt like I was in quick sand when I tried to walk. I got the same rash you did-- its called a petechaie rash. Got it on my thighs, calves & it was spreading up around my belly so I increased my daily steroids & the rash went away but didn't improve my vasculitis/ neuropathy much.

    I had 40 + doctor appointments with specialists, neurologists-- 5 of them-- rheumotologists 

  • Thanks for your reply ponywoman,I appreciate it. Sorry to hear how hard it has been for you, but I'm glad the steroids cleared the rash at least.I too have seen many neurologists, rheumatologists and nephrologist and others over 10 years. To feel abandoned by health professionals has left me feeling upset at times,disappointed and frustrated. I hope I will get some answers and help at my new appointment at the vasculitis and lupus centre in a few weeks.But I wonder if I should even dare to hope.

    Best wishes.

  • My dear Tillyray, I never finished my original reply to you as I tried to correct a misspelling & I found I could write no more & I never hit the reply button as I wasn't finished replying to you! In November 2015 I even tried my 4th or 5th neuroligist but this time I tried the best doctors at Ks University Med Center but she was no help. I did ask her for lyrica & nortriptaline (Pamelor) because by now my legs, feet, bad knees, etc were hugely swollen. I thought I had vasculitis by now but all my foctors failed to even attempt a diagnosis. I'd been sure I had MG but the rash didn't go along with Myasthenia Gravis. As I read about Vasculitis in medical lit, I found that a petichae (sp?) rash was an indication of a vasculitis diagnosis & there was even a picture of this kind of rash which we both have/had. I've reduced the steroid to only 5mg daily with no side effects & in a short time period. And, I tried TENS, ice, a bed elevation pillow on my legs & feet. Tried creams for vasculitis & diabetes (sp?)...nothing helped except for the leg elevation pillow... Helped with swelling. Then about the time I got the pillow I ordered online & when I began taking etodolac (Lodine) for my severe RA, I woke up 2 weeks ago & all the numbness was gone! Still a bit of numbness in parts of feet but all swelling is gone! A miracle? I do pray a lot & now praying that you experience the same miracle! P.s. Etodolac is just an NSAID like Ibuprofen but after taking the latter for decades, it no longer worked for pain. I also knew that steroids could cause neuropathy so thats why I reduced the steroid strength... Even Lyrica can cause swelling & neuropathy the lit says & for me, at the dose prescribed, I would wobble & fell 3 times as walked with my cane. Some of my falling problem is that I had foot drop & didn't know where my numb feet were when I tried to walk! Am walking better...went outside on my horse farm yesterday... I am a gardener also. Please let me know how you do. Oh, I have finally diagnosed myself as have every one of its 10 or more symptoms: I have plain, simple Rheumatoid Vasculitis. I also reduced myself to only 50mg of Lyrica 1x daily...its the same as your gabepentin & pregnaline altho not sure of spelling. Lyrica is an expensive brand name medication...

  • P.S. I also have an appointment-- in July (made in December!). With a Ks U. Rheumatologist who specializes in vasculitis. My old rheumatologist just got angry at me & said didn't know what my problem was. That was last July & I never went back to her...Pontwoman

  • Ponywoman...not pontwoman but the format wouln't let me correct my typing error... How embarrassing!

  • Rose

    I was recently diagnosed with Lupus. I had no idea what Lupus was all about. I have pain through out my body, which is caused by inflammation. Friday, I went for a Liver biopsy and I have to wait for the results. I have a fatty liver and I never drink....Lupus attacks the organs in the body from what I understand.

  • Hi rosemk.I am sorry to hear that you have such pain, and I hope that having a diagnosis means you will now get the right treatment to help ease your symptoms.I've researched a little into lupus as it has been suspected by my GP's for some years.There are some good websites with information and support.

    I wish you all the best x

You may also like...